Adrenals

Hi I have hashis and am on 100 t4 and 10t3. Was diagnosed about 14 years ago . Was wondering the reason I'm still experiencing a lot of symptoms could possibly be adrenal problems , my gp won't test me for it .

My symptoms are :

Anxiety

Constipation

Brain fog

Fatigue

Reflux

Neck and shoulder tension

Insomnia

Rhinitis

Depression

I have tried and am still taking b12 , vitamin d , b6 , magnesium , vitamin c . But they haven't helped with any of my symptoms.

I have tried various doses of thyroxine , my blood test results are ( t4 17 - ref range 9-22 ) ( tsh 0.01 )

Is there any test I could try to test my adrenals ?

Thanks Sandra

4 Replies

oldestnewest
  • Hi Sandra,

    It sounds like we have similar symptoms.

    I started to fall ill 15 years ago and it was only because I self diagnosed 4 years ago that anything at all was picked up!

    I am Hashimotos, gluten intolerant and unable to tolerate Thyroxene... & can no longer take Armour.

    I had my raft of tests done, by GENOVA; its not cheap.

    One of the results I came back with was Adrenal fatigue- though the NHS as my GP informs me, does not 'recognise adrenal fatigue' exists at all !!!

    My jaw dropped as you can well imagine.

    Having lost my specialist Dr Skinner who passed away unexpectedly last November, I have had a very difficult time replacing him. I saw one Dr with who I was very disappointed; my progress was so laborious it was deliberately drawn out over unnecessary 'further appointments' - all private and very costly, to the tune of over £1,300 in total and did not produce any results for me.

    I am still fuming.

    However, after having started to save up again, I managed to get an appointment with the wonderful Dr. Durrant-Peatfield, only last week.

    I am still in a state of disbelief at his clear, no-nonsense, down-to-earth approach.

    I have one word for him.

    WONDERFUL.

    If one has adrenal fatigue problems, in other words if the adrenal glands can no longer play their vital part in the required conversion of T4 to T3 in the body, it does not matter how much thyroid medication you are taking, in whatever format , you will not benefit. In my own case, it seems I have loads of thyroid medication sloshing about to the point of making me toxic, as I cannot convert it.

    Instead, I have been advised to come off the low dose, Naturethryoid (Bovine extract) that I have been taking as a last resort, for 6 days prior to starting on Adrenal support- the least potent as possible, just so that my body can get used to it.

    Obviously, this is my own personal situation, as I have also been advised to take a number of other vitamins too; I am not advising you in any way to follow suit as clearly you would need to seek your own advice. However, what I am trying to share is my experience of what seemed to me to be an allergic rejection response to all thyroid medication, which has now been diagnosed successfully as adrenal fatigue. The role of the adrenals in processing the thyroid medication has not only been explained to me in simple, articulate terms, but to my delight and huge relief, 'direct action' has been proposed. Dr Durrant-Peatfield is truly inspiring and has provided me not only with the solution, but has assured me that after all these years of going slowly downhill, I can and will get better! And furthermore after I recounted my negative experience of having seen, prior to him, some another Dr who wasted so much of my time and at considerable expense, that he said there was no need for so many lengthy appointments and so much expense. The solutions were simple!

    I have a few more days of taking no further thyroid medication whatsoever, to clear the slate so to speak, so that I may start to take very low, starter doses of adrenal support medication to kick start my system once again, before I am able to re-introduce starter levels of thyroid medication.

    So in conclusion, Yes, I have categorically learned that IF adrenal fatigue is not treated first, then proper thyroid medication 'up-take' in other words T4 to T3 conversion will simply not successfully take place and instead will present its own further problems- as if we needed any more!

    I am very pragmatic and probably for being so ill with all this, I find that I quickly 'cut-off' after a while, so much so, that so many blood test result levels and so acronyms make my head spin. I can't see the wood for the trees.

    Instead, Dr Durrant-Peatfield has very simply and clearly explained all. And most importantly, he has given me back hope- hope that I will soon be well again, like I have not been in years, as my levels of despondency of late have reach record levels of LOW I cannot put it into words!

    There are some very brilliant people on this site, and I do not use the word lightly, who will no doubt explain things far more technically and far more succinctly than I have. However, if I can have helped to explain in my own simple words my own experience, then it may not be a 'Road to Damascus', but I can surely say that I feel as though I have planted my feet firmly on the first few bricks of the 'Yellow Brick Road' and I am so thankful, I thought I would share it with you!

    Very best of luck with your own journey to recovery.

    Poppy The cat

    ;0)

  • thanks very much for your reply , do glad you are on the right track now . Wish I could see dr Barry peatfield , but too far away , I'm in scotland . I do think I might have problems with my adrenals , what medication are you starting for your adrenals ?

  • Hi Sandra,

    Sorry its taken me all day- my routine at the moment is extremely disrupted.

    Last night I hardly slept at all for the pain in my head and neck as it is becoming so severe there is no let up. As a consequence I hardly sleep until the morning and then can hardly get up by lunchtime. Today I did not manage to get up until 2pm.

    Its very depressing for me.

    At the moment I am so 'out of it' that it is my dear mother who has ordered the correct Adrenal Support medication for me. It is due to arrive tomorrow. I know that due to my over-loaded system, I have to start with the weakest level of concentration, but I cannot remember the exact name on the label.

    Let me get the parcel and I will let you know.

    It is very important to get it right, as I tried to take some kind of adrenal support for myself investigating it on the net, but it was not clear which one I should take and inevitably I ordered the strength that was too much for me and it made me feel terribly hyper, to the point where I could hardly breathe.

    I will let you know as soon as I get the parcel.

    However, on the topic of meeting Dr. Durrant-Peatfield I appreciate that you are not exactly on the door step, but I cannot stress strongly enough what an incredibly positive experience it was for me to see him in person. He does do 'follow-up' telephone calls, but if you could make the sacrifice to see him it will be the key to helping you to help yourself. I cannot recommend him enough- he is a genius in his field and a remarkably caring and inspiring man.

    Where are you in Scotland?

    If you could fly to London- Gatwick would be ideal as Crawley is only 6.7 miles away from the airport... If not he does do an occasional surgery further up north. I cannot remember the exact details. However, Crawley may ultimately be easier from a stress point of view, as the drive to the North of England may still be stressful and tiring for you?

    His telephone number is: the best days to call I believe are Weds - to Friday.

    # 01883623125

    Call, have a chat and see what your options are.

    His book which I have also ordered from Amazon is well worth reading.

    here is the direct link to the page.

    amazon.co.uk/s/?ie=UTF8&key...

    I shall let you know about the adrenal medication when I get it myself.

    Best Wishes,

    Poppy the Cat !

    ;0)

  • Thanks for your reply really helpful . I'm near Edinburgh it wouldn't be possible for me to visit Dr Durrant Peatfield but he sounds a lovely caring man . I will buy his book ... Thanks again ...

You may also like...